I currently take Topamax daily for migraine and vertigo prevention and have found it to be very effective. I also take Inderal (propranolol), but for performance anxiety on an as needed basis and have experienced migraines after taking Inderal, not immediately but a few hours after taking it, maybe after it wears off. Has anyone experienced this?
I have taken Inderal in the past and had problems with it (I was writing to some people at the time who also had problems with it but were OK when they changed to Propranolol) I cant remember what the problems were that I experienced with the Inderal (too long ago) but I know that changing to Propranolol and taking it spread over the day was fine.
Around that time it was one of the best drugs for controlling this dizziness; a lot of people got well on it. They were up to around 90 mg a day split into 3 if I remember.
My problem with Inderal was that it dropped my blood pressure too low.
Inderal is propranolol. Were you on a generic brand of some sort?
It was a long time ago. I know they are the same but it was the propranolol that was called propranolol that was OK. Several people found this. The Inderal caused problems. Is the Inderal slow release or something? I remember they got better on the propranolol split up to 30 mg x 3 times a day. Sorry, can’t remember more; I think I may still have the letters. I have to go out but if I have time later I will see if I can find them.
That’s interesting. I found the same thing occurred for me on generic brands of Citalopram. Both an Australian generic brand (forget the name now) and the New Zealand version made me really anxious almost immediately –- I think because the different fillers irritated my gut. But once I was back on the brand name of Cipramil here in Australia, I was fine (no gut issues or anxiety that is).
Found one of the letters. This from a lady with the vertigo/dizziness etc. Heres the interesting bit of her letter. "I take 90 mg of Inderal in 3 x 10 mg doses 3 times a day. I tried the LA slow release half inderal (80 mg) but it made me dreadful. For a while I had the generic 10 mg tablets till our chemist gave me some from another manufacturer and they had a bad effect in spite of being the “same thing”. So now my prescription if for Inderal not a generic and that seems to work.
Second letter says I take 3 10 mg propranolol 3 times a day because when the GP tried to switch me to half Inderal I felt terrible, also I found just changing manufacturers of propranolol would give me at least 10 days of feeling bad, so now I get the 10 mg propranolol branded made by Inderal so that gives continuity.
I remembered when I read the letter that it was the half inderal that gave me problems. So, sorry, there is no problem with the Inderal brand just the type of tablet you take. This was from 1999; that’s why I couldn’t remember.
By the way, I have another letter from another lady who had success with propranolol but said she had to be careful with regular meals; if she skipped meals she passed out. She also had success with sandomigran.
So with your information too, we have to be aware that generic brands can cause problems. Also, if given the half Inderal.
We live and learn.